Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2018, 6:35 PM CDT for 6 counties in Nebraska; Fremont County, Iowa. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2018, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 11, 2018, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Fremont County, IA, Cass County, NE, Gage County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:27 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 11, 6:27 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 627 PM CDT Mon Jun 11 2018 .UPDATE... Issued at 318 PM CDT Mon Jun 11 2018 Afternoon monitoring continues. Per latest radar imagery, the surface cold front is now through Wayne, Columbus and York. We continue to watch the warm front closely as it extends from near Blair eastward along I-80 in Iowa per satellite imagery and sfc observations. Convection continues to bubble along this boundary in western Iowa and will continue to monitor this closely as backed surface winds enhance low-level hodographs indicating more tornadic potential in this area. In addition, capping inversion should continue to erode across eastern Nebraska this afternoon with steepening mid- level lapse rates spreading overhead. && .SHORT TERM...(Tonight through Thursday) Issued at 212 PM CDT Mon Jun 11 2018 Main forecast concern is centered around convection this afternoon/evening. 18Z subjective surface analysis shows a surface cold front extending southeast from southeastern SD to Grand Island to central KS. As this cold front continues to push southeast, thunderstorm initiation is expected along and near the front by mid-afternoon and storms are expected to continue to drift southeast into the evening once a fairly decent capping inversion per 19z observed OAX sounding erodes. A warm/moist airmass in place ahead of the surface boundary, where surface dewpoints have increased into the lower to mid 70s, combined with warm temperatures in the upper 80s to lower 90s, has led to SBCAPE values around 3000-4500 J/kg. Cooling aloft is expected later this afternoon as a subtle shortwave trough drives east leading to steepening mid-level lapse rates through peak heating. All modes of severe wx are possible despite modest deep layer wind shear. Activity should move southeast of the CWA by 03-04Z with cooler and drier conditions behind it. Overnight lows across the area will range from the low 50s in our north to the low 60s in our south. Cool and dry conditions are expected Tuesday with southerly low level flow returning by Wednesday. Instability axis will remain to our west across central Nebraska/central South Dakota into Wednesday night. Strong nocturnal low-level jet should allow convection to commence to our west overnight in the instability axis and spread east by Thursday morning ahead of a small mid- level shortwave trough. .LONG TERM...(Thursday night through Monday) Issued at 212 PM CDT Mon Jun 11 2018 Southwest flow aloft is expected to begin Thursday as an upper trough digs across the western states. This should push high temps Fri-Sat into the mid-upper 90s. Monsoonal moisture from a tropical system currently off the Baja will spread northeast into the Northern Plains, keeping the axis well to our west through the weekend. A Northern Plains shortwave interacting with this moisture is progged to push a cold front into the Central Plains late in the weekend into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jun 11 2018 As thunderstorms exit the area this evening behind a cold front, MVFR conditions are expected for several hours. Northwest surface winds are expected through the overnight with some patchy fog possible into the morning. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Kern SHORT TERM...Kern LONG TERM...Kern AVIATION...Kern
Hazardous weather outlook, Jun 11, 4:43 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 443 PM CDT Mon Jun 11 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 443 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Severe thunderstorms are likely this evening across much of eastern Nebraska and southwest Iowa as a cold front sweeps through the area. Very large hail, damaging wind gusts and isolated tornadoes are possible through 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday The next decent chance for thunderstorms will come Wednesday night, with off-and-on storm chances Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will likely be needed through the evening.
In the hours before
Local storm report, Jun 11, 5:37 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
537 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL FREMONT 41.44N 96.49W
06/11/2018 M1.75 INCH DODGE NE NWS EMPLOYEE
&&
JRBLocal storm report, Jun 11, 5:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
543 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL LYONS 41.94N 96.47W
06/11/2018 M1.00 INCH BURT NE TRAINED SPOTTER
&&
JRBLocal storm report, Jun 11, 6:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
610 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 NE CEDAR CREEK 41.07N 96.04W
06/11/2018 E1.00 INCH SARPY NE PUBLIC
&&Local storm report, Jun 11, 6:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 ESE GRETNA 41.13N 96.22W
06/11/2018 E1.75 INCH SARPY NE PUBLIC
&&Local storm report, Jun 11, 6:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
632 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 6 NW MURRAY 40.94N 95.96W
06/11/2018 CASS NE STORM CHASER
INTERMITTENTLY TOUCHING TOWN. HARD TO
DISCERN IN RAIN.
&&Local storm report, Jun 11, 6:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
634 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 4 ESE LOUISVILLE 40.97N 96.12W
06/11/2018 CASS NE STORM CHASER
LARGE WEDGE.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge | 44 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 39 min |
| Jun 11, 4:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 40 min |
| Jun 11, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 52 min |
| Jun 11, 5:15 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 30 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 51 min |
| Jun 11, 5:28 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 32 min |
| Jun 11, 5:32 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 43 min |
| Jun 11, 5:44 PM CDT | Areal Flood Advisory | OAX | Sarpy | 3 hr |
| Jun 11, 6:00 PM CDT | Tornado Warning | OAX | Cass | 30 min |
| Jun 11, 6:13 PM CDT | Areal Flood Advisory | OAX | Cass, Sarpy | 3 hr |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 62 min |
| Jun 11, 6:26 PM CDT | Tornado Warning | OAX | Cass | 49 min |
| Jun 11, 6:31 PM CDT | Flash Flood Warning | OAX | Cass, Sarpy | 113 min |
| Jun 11, 6:40 PM CDT | Tornado Warning | OAX | Cass, Otoe | 23 min |
| Jun 11, 6:58 PM CDT | Tornado Warning | OAX | Otoe | 32 min |
| Jun 11, 11:33 AM CDT | Special Weather Statement | OAX | Montgomery | 12 min |
| Jun 11, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie, Shelby | 44 min |
| Jun 11, 6:21 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 39 min |
| Jun 11, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 47 min |
| Jun 11, 6:51 PM CDT | Tornado Warning | OAX | Pottawattamie | 12 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.